Aa
A
A
A
Close
Endometriosis Community
2.57k Members
Avatar universal

Was given Provera by the dr. What are you thoughts on this

If you are on or have tried Provera..what are your thoughts on it. I will try it but I am so sensitive to all medication side effects. I had issues on Sprintec. The dr said if Provera doesnt work its either Lupron or Hysterectomy. I dont want a hyster so I may have to try Lupron.

Thanks for your input.
4 Responses
1296429 tn?1272923280
Hi there =)

By Provera I assume you mean Depo provera? Shot form? If so - I had this for 3 years age 15-18. It worked well for 1 year and the other 2 were iffy (but thats another story on my stupid OBGYN at the time!). Why arn't I on this now? Besides it no longer helping me, I began to bleed through it even when the dosages were put up and done shorter between shots, I also developed osteoporosis in my hips. So if it works great!  and I truely hope it does, I do recommend taking calcium suppliments, being so young I was very naive thinking something like bone loss wont happen to me. I also say exercise if possible. A couple of side effects include weight gain and moodiness. I also still experienced slight menstrual cramping, breast tenderness, mood swings etc each month when I should have been due when I did have that one period free year.


Besides those negatives it works well as contreception however breakthrough bleeding it isn't recommended to be sexually active as it's not working properly thus accidents can occur. All in all if it's working and you keep up your suppliments along side good doses of dairy for bone strength and density it should be a great hormone.

For me, if I didn't have such nasty side effects, that one year was about as much bliss as I could ever have hoped for and I often wonder if I will ever have it again, if it contnued that way I would have stuck to it!

Goodluck :)
Avatar universal
No its pill form. You take it for 10 days a month. But acts like the shot.
Thanks for your response
1471969 tn?1288803171
I also just finished taking the pill form of Provera for 10 days.I started spotting the last day with cramping.The Dr said I would have a heavy period 3 days after stopping Provera so we will see.I am still spotting with cramping but haven't had any other side effects.After I finish my period she wants me to take birth control pills for 3 months then see if I have stopped the spotting between periods.
Avatar universal
I havent started it yet. Was going to today but forgot to fill it today. I'll fill it tomorrow and start taking it. Hopefully I don't have issues with it. I need something to shorten my periods and help the pain. 10 day periods are insane. I used to be 3 days. :(
Have an Answer?
Top Women's Health Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.